Hail, Dawes
- When
- June 12, 8:24 PM MST to 8:26 PM MST
- Where
- Dawes County, Whitney
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.780, -103.250
Storms moved out of Wyoming an produced minimal hail in the northern panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Storms moved out of Wyoming an produced minimal hail in the northern panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 12, 5:14 PM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 614 PM MDT SUN JUN 12 2011 .AVIATION...00Z TAF ISSUANCE SCATTERED CONVECTION ONGOING OVER PORTIONS OF THE WESTERN NEBRASKA PANHANDLE WILL CONTINUE TO MOVE EAST AND NORTHEAST...AND SHOULD EXIT THE AREA BY 03Z. BRIEF MVFR CIGS/VSBYS WILL BE POSSIBLE WITH THE ACTIVITY. HAVE INCLUDED VCTS AT KCDR...KBFF AND KAIA. OTHERWISE...VFR WILL PREVAIL THROUGH MONDAY. A FEW OF THE SHORT RANGE MODELS ARE BRINGING IN LOW CIGS AND PATCHY FOG FOR THE SOUTHERN PANHANDLE OVERNIGHT...BUT MAJORITY KEEP THIS AREA VFR. WILL MENTION SCT015 FOR KAIA AND KSNY BETWEEN 10Z AND 15Z AND REVIEW 00Z DATA FOR POSSIBLE INCLUSION OF MVFR OR IFR CONDITIONS. SOUTHERLY WINDS WILL BE GUSTY THROUGH EARLY THIS EVENING...THEN DIMINISH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST ON MONDAY AS A WEAK FRONT PASSES THROUGH THE AREA. && .PREV DISCUSSION... /ISSUED 1247 PM MDT SUN JUN 12 2011/ SHORT TERM...TONIGHT THROUGH TUESDAY... MAIN FORECAST PROBLEM WILL BE THE POSSIBILITY OF SEVERE WEATHER THIS AFTERNOON AND EVENING. 18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER NORTH CENTRAL WYOMING WITH A BOUNDARY EXTENDING NORTH INTO MONTANA AND SOUTH INTO NORTHWEST COLORADO. THE CIRCULATION FROM HIGH PRESSURE OVER THE GREAT LAKES IS COMBINING WITH THE LOW TO PRODUCE DECENT SOUTH TO SOUTHEAST SURFACE WINDS IN THE EASTERN CWA WHICH IS ADVECTING DEW POINTS IN EXCESS OF 50 DEGREES WELL INTO CANADA. THE 5H ANALYSIS FROM 12Z SHOULD A DEEP TROUGH FROM WESTERN CANADA SOUTH INTO SOUTHERN CALIFORNIA. THIS FEATURE IS EASILY SEEN ON THE WATER VAPOR IMAGERY. DECENT COLD AIR BOTH 5/7H WILL CREATE STEEP LAPSE RATES TODAY. AT 1830Z THE 88D IS STILL PPINE. LAPS AND SPC MESOSCALE ANALYSIS SHOWING UNSTABLE AIR IN THE PANHANDLE WITH A WEAK CAP STILL HOLDING. SOME CU HAS DEVELOPED OVER KCYS. MODELS IN AGREEMENT WITH VERY UNSTABLE AIR OVER PANHANDLE THIS AFTERNOON AND EVENING. CONVECTIVE TEMPERATURE IS AROUND 80 SO SHOULD BE ABLE TO GET THINGS FIRING HERE AND TO THE EAST IN A COUPLE OF HOURS. EVEN THOUGH THERE WILL BE SOME WEAK SHEAR TODAY LOOKS LIKE HAIL AND WINDS WILL BE THE BIGGEST THREAT. AFTER CONVECTION DIES DOWN TONIGHT SOME LOW CLOUDS ARE POSSIBLE WITH THE HIGHER MOISTURE IN THE PANHANDLE. MONDAY SHOULD HAVE ANOTHER CHANCE OF STORMS BUT WITH DRIER AIR WORKING ITS WAY IN FROM THE WEST MOST OF THE CONVECTION WILL BE IN THE EXTREME EASTERN PORTION OF THE CWA. AS THIS SYSTEM MOVES THROUGH TODAY IT SHOULD RESULT IN THE NEXT TWO DAYS BEING A LITTLE COOLER. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... A SHORTWAVE RIDGE WILL BE OVER THE REGION ON WEDNESDAY IN ADVANCE OF THE NEXT UPSTREAM UPPER LOW. THAT FEATURE WILL BE THE MAIN INFLUENCE ON THE WEATHER FOR THE CWA FROM THURSDAY AND THROUGH NEXT WEEKEND. BY 00Z THURSDAY...THE UPPER LOW WILL BE OVER THE PACIFIC NORTHWEST. THE ECMWF IS FURTHER EAST WITH THE FEATURE THAN THE GFS AT THAT TIME AND CONTINUES THAT TREND THROUGH THE END OF THE WEEK. THE UPPER LOW WILL MOVE SLOWLY EAST DURING THAT TIME AND BY 00Z SATURDAY WILL BE OVER SOUTHERN SASKATCHEWAN OR SOUTHERN ALBERTA. THE STORM THEN ROTATES BACK WEST WITH THE ECMWF HAVING A LARGER AMPLITUDE TROUGH OVER THE ROCKIES THAN SUNDAY THAN THE GFS. IN GENERAL...BROAD AND WEAK CYCLONIC FLOW ALOFT WILL BE OVER THE REGION THE END OF THIS WEEK AND NEXT WEEKEND WITH THE FLOW ALOFT MAINLY FROM THE WEST SOUTHWEST. MODELS DEPICT A SURFACE TROUGH AROUND THE EASTERN WYOMING BORDER DURING THAT TIME. LOW LEVEL MOISTURE AND INSTABILITY WILL BE GREATER TO THE EAST OF THAT BOUNDARY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE OVER THE PANHANDLE EACH DAY...WITH LESS NUMEROUS SHOWERS AND LATE DAY THUNDERSTORMS FROM SOUTH CENTRAL TO EAST CENTRAL WYOMING. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS PART OF THE FORECAST WITH THE WARMEST DAY STILL LOOKING TO BE ON THURSDAY. AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL AERODROMES. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP WITH GREATEST CONCENTRATION EAST OF INTERSTATE 25. PATCHY AREAS OF IFR/MVFR CONDITIONS MAY FORM IN THE PANHANDLE OVERNIGHT. FIRE WEATHER...WEAK COLD FRONT WILL MOVE ACROSS THE DISTRICT THIS AFTERNOON AND TRIGGER THUNDERSTORM ACTIVITY MAINLY EAST OF INTERSTATE 25. BRISK SOUTH TO SOUTHWEST WINDS ASSOCIATED WITH THIS FEATURE WITH SOME GUSTS EXPECTED TO APPROACH 35 KNOTS IN ALBANY AND CARBON COUNTIES. THESE AREAS WILL ALSO SEE RELATIVE HUMIDITY DROP INTO THE TEENS BUT WITH GREEN FUELS...FIRE WEATHER CONCERNS REMAIN LOW. HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR MOST RIVERS FLOWING OFF THE SIERRA MADRE AND SNOWY RANGES TODAY AND WILL CONTINUE INTO THE UPCOMING WEEK. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE LOWER NORTH PLATTE RIVER BETWEEN HENRY AND MINATARE. TEMPERATURES WILL CONTINUE TO BE WARM OVER THE CWA THROUGH THE WEEK WITH ABOVE NORMAL READINGS EXPECTED. THE WARMER TEMPERATURES WILL KEEP THE SNOW MELT GOING AT A FAIRLY STEADY RATE OF ABOUT AN INCH OF SNOW WATER EQUIVALENT A DAY...WITH GREATER RATES POSSIBLE LATE THIS WEEK CORRESPONDING TO THE WARMEST DAYS. WATER LEVELS WILL REMAIN HIGH FOR THIS WEEK...WITH ANOTHER CREST POSSIBLE LATE THIS WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/AVIATION...GRIFFITH LONG TERM/HYDROLOGY...WEILAND AVIATION UPDATE...JAMSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 810 PM MDT SUN JUN 12 2011 WYZ101>119-140215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 810 PM MDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE NEAR THE NEBRASKA BORDER THIS EVENING. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXISTS FOR MONDAY WITH A FEW STRONG THUNDERSTORMS POSSIBLE NEAR THE NEBRASKA BORDER MONDAY AFTERNOON. RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM RESERVOIR RELEASES UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-140215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 810 PM MDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL BEFORE THEY DISSIPATE AROUND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXISTS FOR MONDAY...WITH A FEW BECOMING SEVERE IN THE AFTERNOON. RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM RESERVOIR RELEASES UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 604 PM MDT SUN JUN 12 2011 NEZ019-020-054-130045- BANNER NE-KIMBALL NE-SCOTTS BLUFF NE- 604 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTTS BLUFF...EXTREME NORTHWESTERN KIMBALL AND BANNER COUNTIES UNTIL 645 PM MDT... AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF HARRISBURG...OR 24 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARRISBURG... WILDCAT HILLS STATE RECREATION AREA... GERING... TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 617 PM MDT SUN JUN 12 2011 NEZ002-095-130045- DAWES NE-NORTH SIOUX NE- 617 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND NORTHWESTERN DAWES COUNTIES UNTIL 645 PM MDT... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGATE DAM RESERVOIR...OR 24 MILES NORTHWEST OF CHADRON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHWESTERN DAWES COUNTY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 656 PM MDT SUN JUN 12 2011 NEZ019>021-130145- BANNER NE-MORRILL NE-SCOTTS BLUFF NE- 656 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF... WESTERN MORRILL AND EASTERN BANNER COUNTIES UNTIL 745 PM MDT... AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HARRISBURG...OR 18 MILES SOUTH OF SCOTTSBLUFF...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HUBBARD GAP... MINATARE... REDINGTON... CHIMNEY ROCK... BAYARD... MELBETA... MCGREW... TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 733 PM MDT SUN JUN 12 2011 NEZ021-130215- MORRILL NE- 733 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL COUNTY UNTIL 815 PM MDT... AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRIDGEPORT...OR 27 MILES SOUTH OF ALLIANCE...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MCCARTHY LAKE... TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 845 PM MDT SUN JUN 12 2011 NEZ002-130330- DAWES NE- 845 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL 930 PM MDT... AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHADRON AIRPORT...OR 7 MILES NORTHWEST OF CHADRON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTHERN CHADRON MAINLY RURAL AREAS OF NORTHEASTERN DAWES COUNTY. TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 902 PM MDT SUN JUN 12 2011 NEZ002-130345- DAWES NE- 902 PM MDT SUN JUN 12 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 945 PM MDT... AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRAWFORD...OR 21 MILES WEST OF CHADRON... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHADRON... WHITNEY LAKE... CHADRON AIRPORT... WHITNEY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TJT
The Rapid City radar (KUDX), 153 km away, was scanning. The volume nearest the first event began at 03:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304042.